# SDR GLBA2010051601

- Difficulty date: May 16, 2010
- Submitted: May 20, 2010
- Operation: Air carrier
- Aircraft: N154GL
- Make and model: Beech 1900D
- Aircraft serial: UE154
- Aircraft time: 27,222 hours, 35,698 cycles
- Engine: Pwa PT6A67D
- Engine time: 25,908 hours, 31,486 cycles
- System (JASC): 2435 · Starter-Generator
- Part: Bearing
- Part number: M2D40AC2
- Condition: Failed
- Location: Starter Gen
- Component: Starter Gen
- Component part number: 23078019
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: F

## Discrepancy

PILOTS REPORTED, WHILE PERFORMING A 2ND START FOR NR 2 ENG. NR 2 STARTER SEEMED TO TURN ON & OFF VERY QUICKLY WHEN IGNITION & ENG START SWITCH IN ON. DURING ENG START, N1 DOES NOT CLIMB ABOVE 6 %.  ON 3RD ATTEMPT TO START, NOTICED NR 2 ENG ACCY SECTION  HAD VISIBLE FLAME, ENG FIRE EXTINGUISHER SYS UTILIZED. MX TROUBLESHOT ISSUE & INSPECTED NR 2 ENG ACCY SECTION FUEL LINES, WIRES, FIRE LOOP & COWLINGS, NO DEFECTS NOTED.  FIRE CONTAINED TO STARTER GEN. MX R & R STARTER GEN IAW TC 1900-2430.01. OPS TEST GOOD IAW TC 1900-2430.01. FIRE BOTTLE R & R AS WELL AS SQUIB.  TEARDOWN OF STARTER GEN PERFORMED & FOUND THAT A BEARING ON COOLING FAN HAD INNER BEARING RETAINER MISSING RESULTING IN FAILURE OF STARTER GEN & ARCING/SHORTING OF UNIT & FLAME FIRE FROM NR 2 ENG REPORTED BY THE PILOTS.
